# SDR CA121220007

- Difficulty date: December 17, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 407
- Engine: Allsn 250C47B
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Drive Shaft
- Part number: 407040302115
- Condition: Cracked
- Location: Tail Rotor
- Part time: 5,694 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING AN INSPECTION ON ACFT, A CRACK WAS DISCOVERED IN A FLANGE OF THE NR 3 TAIL ROTOR DRIVE SHAFT AT THE BOLT HOLE.  THIS PROMPTED US TO IMPOSE AN INSPECTION FOR CRACKS ON THE REST OF OUR FLEET. THIS INSPECTION REVEALED 5 ADDITIONAL CRACKS IN TAIL ROTOR DRIVE SHAFT FLANGES. OF THE 6 THAT WE FOUND IN TOTAL, 5 WERE ON NR 3 SHAFTS AND 1 WAS ON A NR 4 SHAFT.  ALL CRACKS WERE BASICALLY IN THE SAME LOCATION.  ACFT, TT 10823.3 DRIVE SHAFT, PN 407-040-302-115, TT 5694, TSI 2721.  NR 4 POSITION,  ACFT, TT 11591.7 DRIVE SHAFT PN 407-040-325-105, TT 4223.3.  NR 3 POSITION, ACFT, TT 10825.4 DRIVE SHAFT, PN 407-040-325-101, TT 6037.7, TSI 1268.1, NR 3 POSITION, ACFT TT 20434.2 DRIVE SHAFT, PN 407-040-325-105, TT 6091.8, TSI 1357.7, NR 3 POSITION.  ACFT TT 12632.4 DRIVE SHAFT, PN 407-040-325-105, TT 15148.1, TSI 1973.7, NR 3 POSITION, ACFT TT 17515.8, DRIVE SHAFT, PN 407-040-325-101, TT 14491.0, TSI 4198.9, NR 3 POSITION.
